Hi, I am an HIV+ hcv+ man with cd4's in the 600 range VL is undetectable. Hep C 1,000,000 VL. I have been experiencing recurrent cellulitus in my legs. I take Augmentin 875 and it clears up after4 or 5 days. I continue the Augmentin for another 9 or 10 days. Three days after completing the Augmentin, I seem to get another bout of cellulitis. My Doctor mention abnormal protiens due to hep c and he also mention gamagobulin. I really want to know what can be done to prevent this from recurring. I live a very active life, and I engage in contact sports (wrestling) all the time. It seems even pressure or a bruise will bring it on. Do you know of any medications that can help me? I really am at a loss and my life quality has gone way down.
You might have a longer interval between bouts of cullulitis if you take an antibiotic that is more active against skin bacteria than Augmentin. Options include cephalexin, dicloxacillin, erythromycin and the newer related drugs azithromycin or clarithromycin, and clindamycin among others. Augmentin is better for sore throats and bronchitis than it is for skin infections, which are usually caused by Staphylococcus aureus. You may also be prone to recurrences because you have repeated skin trauma, or because you have scarring in deeper tissues that gets in the way of natural body defenses such as clearance of lymph fluid. In recalcitrant cases of recurrent bacterial infections, sometimes the use of a daily prophylactic antibiotic like Bactrim is useful, but this approach may result in the development of resistance. I don't think your hepatitis C is the cause of this problem.